Has anyone gotten a hump on the back of the neck?????? OMG how do you get rid of it????? Can you????? What about weight loss, is it hopeless. I barely had any hormones or none, and trying to find a good Doctor that deals with ADRENAL INSUFFIENCY AND WOMENS HORMONES. It took me 8 Doctors to find one and now we moved to Tucson, AZ and I cant find anyone who does BIO - HORMONES and ADRENAL INSUFFENCY WITH WEIGHT GAIN AND HUMPS . Someone having the same problems. Thnk You for listening
In general, a hump is seen with the opposite of AI - it is Cushing's syndrome. That means too much cortisol and in that case if you take any corticosteroids, you are making the situation worse.
Weight gain, hump, etc - are Cushing's. Weight loss is AI.
I used to have Cushing's - symptoms can vary greatly! Not everyone gains, not everyone has a hump, or straie, or glucose issues, or cholesterol etc etc - but universally we all felt like poo.
A lot of symptoms overlap with high and low cortisol - anxiety, fatigue, poor immune system and others - so it can be confusing. I had my adrenals removed and still have issues I thought would be gone forever!
Aloha: Thank You, Thank You for answering my question. I am sooooo confused. My Doctor told me I have Adrenal Insuffency, and he has me on
HYDROCORTISONE 5MG TABLETS 2 IN MORNING AND 2 AT 2:00PM ALONG WITH FLUDROCORTISONE 0.1 MG ONCE IN MORNING. Before I saw him, and falling apart, I could loose weight and I was very fit and very muscular. Then I started getting really bad ACNE behind my ears and then its now on my face/upper back and neck really bad and they hurt, bumps and cysits, I had every Doctor trating me like I was 14 going through puberity and I was getting married to my husband, in November 2011 and it was sooo bad on my neck and back of neck he gave me steriod to take to make the swelling go down and I started getting a hump as soon as I took it and gave me a cream, the hump go sooo big 2 days after wedding, then saw myDoctor who saved me, in April 2012 and said I have the Adrenal Insuffency and no hormones, but the hump hasnt gone away and I cant loose weight and I am getting fat pads on the sides of my back. If its to much Adrenal, then why does he have me on Adrenal medicats??? I moved, my husband is in the Military, Soooooo again , I have to find a Doctor, Which I dont see until 4th of October. I am sooo scared, I get treated like I am a slob, do to the weight gain and acne, told my husband, if I looked good and wasnt over weight, maybe someone would listen or take me serious. Will I ever get to loose the weight, did my Doctor mis diagnoise me. Now here is the weird part, when I was 30, Doctor ran some test, I was told I was CAH and had to much Teststrone and If I was evey stressed or sick or had any surgery I would need some type of shot. I started to get the acne behind my ears, Never had acne, except once or twice going through teens, and maybe a couple of black heads. I had CAH???? I was also told my baby would be in danger, if I had a girl and I would be a high risk pregnacy, well I had a girl and a healthy pregnacy, too healthy I gained 60 pds, but she was and is healthy. I dont understand. I have been over weight her and their do to problems and I lost all this weight worked really really hard and all of a sudden, I could not loose it and I feel like I lost myself, eveyone said in 6 Months you'll start to feel better, the Hormones, we are still working on, to get them up and my Adrenal I dont understand, it seems like my hump is getting bigger and now add fat pads to the back of my back???? I cant loose weight, you get to the point why go to the gym, why walk, what ever I do I can not loose weight. I look at myself and this is not me and I dont know where to turn. How did you find out and what are you doing for yourself, can you loose weight. I AM SOOO LOST AND CONFUSED..... Karen
Hump, fat pads, acne in weird places etc - that all sounds like Cushing's! I had too much testosterone too (which is the opposite normally high cortisol drops the T).
I am not a doc myself - but I think the doc messed up. Adding the steroids is only adding fuel to fire - what test did he run to say you have CAH? It had to be genetic (that is the only valid test) and the treatment for CAH is long acting steroids, not short acting ones.
It can take a lot of wrong diagnosis to get the right one - I was everywhere! It took me over 12 years.... and I traveled all over. I did not lose until my adrenals came out.
I have secondary adrenal insufficiency caused from inadequate weaning of Prednisone which caused damage to my hypothalamus/ pituitary and I have gained 50 pounds, have developed a hump on the back of my neck, have low potassium and low sodium plus low DHEA and secondary hypothyroidism.. I have no endogenous cortisol production and take 25mg of hydrocortisone plus Armour, DHEA and use progesterone cream in the evening to convert to cortisol. The hump is not indicative of Cushings.
This is from a medical site:
" The signs and symptoms of Cushing's syndrome vary.
Common signs and symptoms involve progressive obesity and skin changes, such as:
Weight gain and fatty tissue deposits, particularly around the midsection and upper back, in the face (moon face) and between the shoulders (buffalo hump)
Pink or purple stretch marks (striae) on the skin of the abdomen, thighs, breasts and arms
Thinning, fragile skin that bruises easily
Slow healing of cuts, insect bites and infections
There is more (the symptoms can vary quite widely) and not everyone gets a hump (or any or every symptom).
I would guess in your case - the prednisone is the cause of the hump and weight gain AND shut down your adrenals as well - the worst of both worlds. Ick.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.